Forum

Gabapentin and weak legs?

I have recently been prescribed gabapentin to treat my spasms and stiffness. I built up to three a day. However, I realised that my legs were becoming slower and heavier and walking was more difficult - but I don’t know if this is just my MS worsening, or if it is caused by the gabapentin?

I’ve cut back to one a day (at night) anyway and I think my legs have improved.

Has anyone else experienced similar with gabapentin? What meds do others recommend for stiff, spasming, slow & heavy legs? I’ve tried and rejected amytriptilene and baclofen due to side effects and ineffectiveness.

Thanks!

one of the reasons for no longer taking this drug. the others have just been the same. I was on lyrica from november to end of december came of it and starting to feel my legs are getting better, I also started to fall. I must admit a bit angry as even my MS physiotherapist said why did they prescibe that one , when you had been on the rest of those bank of medicines gabapentin etc all did the same

Thanks Trish, that’s as I thought then! It’s such a long and frustrating experience of trial and error to find drugs that suit us isn’t it.

I personally swear by Tramadol as I find it makes me feel lighter, more energetic, and dulls the pins and needles and ms hug - but the spasms tend to creep back as it wears off (and I can’t take more than I am) so I’m looking for something else in addition.

I’ve been on Gabapentin for 11 days and feel that my legs have got weaker. That said the question remains is it the meds or just my MS (possible MS)? I’m going to give it a month as I am still building up my dose and see what happens. I’ts all such a strange experience this.

Keep on keeping on

G